Advertisement
The Body: The Complete HIV/AIDS Resource
Follow Us Follow Us on Facebook Follow Us on Twitter Download Our App
Professionals >> Visit The Body PROThe Body en Espanol
Read Now: TheBodyPRO.com Covers AIDS 2014
   
Ask the Experts About

Hepatitis and HIV CoinfectionHepatitis and HIV Coinfection
           
Rollover images to visit our other forums!
Recent AnswersAsk a Question
  
  • Email Email
  • Glossary Glossary


Severe Ribavirin Rash - questions about options
Jan 30, 2006

I have only 9 weeks of Pegasys/Copegus (Interferon/Ribavirin) treatment left (started last May). My dosage has been reduced to 135 mcg Interferon and 600 (3 pills daily) Ribavirin because of low blood counts. The ribavirin rash has been progressively worse since Nov., is now nearly unbearable from neck to ankles. I've done moisturizers, Aveeno Baths, 1 % hydrocortisone, etc. as suggested by GP. Benedryl makes it worse. I finally can see a dermatologist next week. I suspect it is severe enough for oral Prednisone. Would you say that is preferable to a week's suspension of Ribavirin, for example? I do not want to jeapardize my treatment after going through so much, but I fear the side effects of Prednisone. Thanks for your help. Winnie Tyler

Response from Dr. Dieterich

Oral Prednisone is the perfectly fine to use. I have treated people with it for most of their time on Peg and ribavirin and still gotten a cure! Dose reduction is already risking your SVR. Prednisone should do it and you can taper it down to the lowest possible dose. Good luck! DTD



Previous
Possible Transmission...?
Next
HCV viremia intermittent?

  
  • Email Email
  • Glossary Glossary

 Get Email Notifications When This Forum Updates or Subscribe With RSS


 
Advertisement



Q&A TERMS OF USE

This forum is designed for educational purposes only, and experts are not rendering medical, mental health, legal or other professional advice or services. If you have or suspect you may have a medical, mental health, legal or other problem that requires advice, consult your own caregiver, attorney or other qualified professional.

Experts appearing on this page are independent and are solely responsible for editing and fact-checking their material. Neither TheBody.com nor any advertiser is the publisher or speaker of posted visitors' questions or the experts' material.

Review our complete terms of use and copyright notice.

Powered by ExpertViewpoint

Advertisement